The Lupus Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
217 Posts
Discussion Starter · #1 ·
My doctor has had me taking prophylactic septrin for the last two months or so (between the rituximab and azathioprine my immune system is a bit stuffed). I know some lupus patients react to it, but I've taken it on many occasions before without any problems. I suddenly realised today that my recent symptoms possibly match with the length of time I've been taking it - muscle pain, sore throat, generally feeling rubbish (it's also affected my sense of taste, I know septrin is the culprit for that though). I don't have any kind of rash though, which I understand is the normal allergic reaction.

Any thoughts would be appreciated! I've got another two weeks before I see the doctor.
 

·
Administrator
Joined
·
10,193 Posts
Hi Fairy,

I am sorry to hear you aren't feeling well. Two weeks is a long time to wait if you are doing so poorly. Is it possible for you to contact the doctor's nurse? Maybe it is possible to move your appointment forward.

Take care,
Lazylegs
 

·
Registered
Joined
·
217 Posts
Discussion Starter · #3 ·
I've got the number for his secretary, and I'm sure he'd see me faster if I rang. The problem is work - I've got a really busy week coming up, so I'd need to be pretty much dying to take a morning off. Once this week is over things'll be back to normal, but by then its more or less my appointment anyway. Think I'll just keep swallowing the painkillers for now - if it gets really bad I'll see if I can get to speak to him on the phone. Will keep taking the septrin for now as well - a dose of pneumonia really isn't high on my to-do list :hehe:.

Cheers!
 

·
Registered
Joined
·
217 Posts
Discussion Starter · #4 ·
Well the verdict is.... the doctor's not sure. Possibly the septrin, but he really doesn't want me to stop taking it unless I have to, so I'm to take double the dose every other day to see if the pattern of the muscle pain changes. Other possiblilty is the lupus, cos there was protein in my urine today - that's been clear since I had the rituximab. Rubbish.
 

·
Registered
Joined
·
6,152 Posts
(((((Fairy)))))

How frustrating for you. Its such a pain in the proverbial when we cant get straight answers.

Im sorry to hear about the protein in your urine again. That sucks. Sounds like your Lupus might be grumbling. Let us know how you are getting on and if changing the way you are taking Septrin is helping any.

Take care for now
Joan:rose:
 

·
Registered
Joined
·
217 Posts
Discussion Starter · #6 ·
Thanks Joan. I have to say, I wasn't in the best of moods yesterday - whether or not the septrin is causing the pain, the protein isn't a good sign, and I only had the rituximab about four months ago. Oh well, there's not point stressing about it - I should be getting a phonecall in the next couple of days with the results from my blood tests, so I should know more then. First day without septrin though - hopefully I'll be bounding around pain free by this evening, and then possibly be in huge amounts of pain tomorrow when I take double the dose - what a lovely thing to look forward to... Hasn't made any difference yet though :hehe:
 

·
Registered
Joined
·
217 Posts
Discussion Starter · #7 ·
Well it looks like the lupus is definately starting to wake up, I've got a lovely shining red rash over my cheekbones. Rubbish, rubbish, rubbish. I don't feel any worse though - have to try and keep looking on the bright side :hehe:
 
1 - 7 of 7 Posts
Top